MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Codes Collapse (1099); Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text: device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an ovation ix iliac limb to treat an abdominal aortic aneurysm (aaa).Approximately one and a half (1.5) years post initial procedure, during follow up a type 1a endoleak and a type 1b endoleak (from the left common iliac artery) were identified.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.The physician elected to implant an infrarenal aortic extension and an ovation ix iliac limb to resolve this event.The final patient status was reported as discharged home and recovering.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak is unconfirmed.The type 1b endoleak of the left common iliac artery with additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of reported events cannot be determined.The clinical assessment determined there was evidence to reasonably suggest bifurcated stent collapse and additional endovascular procedure (thrombectomy and angioplasty in (b)(6) 2025 occurred that was not included in the event as reported.The bifurcated stent collapse and additional endovascular procedure was discovered during review of the operative report dated (b)(6) 2025.The initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices (ovation limb right common iliac artery) not compatible with afx system per the ifu.It is unlikely this contributed to the reported event.It was reported that at the time of the index procedure, the patient was being treated for aneurysm disease of the right common iliac artery, and no abdominal aortic aneurysm was present (off-label).No procedure related harms were identified.The final patient status was reported as being discharged home on the same day of surgery in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated, h6: medical device problem codes: remove code 4065, h6: investigation finding codes: remove code 3233, h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21546459
Report Number3011063223-2025-00024
Device Sequence Number12696617
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)260118
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberBEA28-80/I20-40
Device Lot Number2643813002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS050322-32.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale